Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
152 Doctors are Online

Breathing problem after gall bladder surgery - Online Doctor Chats

Date : 13-Jan-2012
User rating for this question
Excellent Posted in: General Health
Answered by

General & Family Physician
Practicing since : 2004
Answered : 1722 Questions
User :   I had gall bladder surgery a month and a half ago. Ever since the surgery I feel like my breathing has changed, like I cannot take a deep breath. I have seen several doctors and have had 3 chest x rays, all of which have come out fine. I have also had 3 EKG's and all were normal. My pulse/oxygen level was at 98%. I do suffer from anxiety and was told to increase my dosage from 20 mg to 30 mg. Could the paxil stop working. Or is there an underlying issue that no doctors are finding.
Doctor :   Hi
User :   hello
Doctor :  
May i know your age and gender?
User :   I am 39 female
Doctor :  
Do you smoke?
User :   I have been on Paxil for about 14 years.
User :   I smoked for a brief time but have not smoked since before my surgery, which was Sept. 21
Doctor :  
Doctor :  
Do you have any other respiratory problems like cough?
Doctor :   Do you have asthma problem?
User :   No. I was told right after my surgery that I had a slight case of pneumonia and I was prescribed Levaquin for 10 days
User :   I have never been diagnosed with asthma
Doctor :  
Doctor :  
I shall explain you.
User :   Is it possible to develop asthma as an adult if you never had it as a child?
Doctor :   Asthma can develpo at any age.
User :   I don't have any wheezing.
Doctor :  
The cause for your breathing disturbances coud be more related to the anxiety only.
Doctor :  
But some time post infection the some people may experience these.
User :   Sometimes I feel like I will stop breathing even though I know that will not happen
Doctor :  
But as your X rays are normal and ECGs are normal
User :   I have also been prescribed ativan, which I have not taken
Doctor :  
Organic cause are unlikely.
Doctor :  
Anxiety can cause such symptoms.
User :   is it possible that the Paxil has stopped working? Do you think I need to switch medication.
User :   How long should it last like this? It has been over 5 weeks that I have been on higher dosage of Paxil.
Doctor :   It is difficult for me to predict that.
Doctor :  
As you need continous folow up of the symptoms you had and the improvements seen with you.
User :   I do see a slight improvement but I want to be back to feeling the way I was before surgery.
Doctor :   Hence you GP or the psychiatrist you consult can tell you better.
User :   So you don't think there is a major illness I have then, correct?
Doctor :  
As i mentioned to you these symptoms are temporary most often.
Doctor :  
They will improve very soon with the medications.
User :   And if they don't at that point do I just go and see my doctor.
Doctor :  
It is not a major illness.
Doctor :  
A common problem seen in young females.
Doctor :  
So need not worry.
User :   Do medications like Paxil stop working?
User :   Thank you
Doctor :  
Just follow your regular medications.
User :   I will, thanks
Doctor :  
Is there any other query?
Doctor :  
Please fill the feed back form too.
User :   another question I have is if I can start to work out. Like I said I had surgery 5 weeks ago
User :   I have already filled out form
Doctor :   Yes, if there has been no contra indication from the surgeons..
User :   ok
Doctor :  
Infact the more you move out and socialise with people the faster your anxiety symptoms will improve.
Doctor :  
Is there any other query?

Doctor :  
Thanks for consulting HealthcareMagic. Bye for now. Please refer your friends to our service.
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor